MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW TELEFLEX; CENTRAL VENOUS CATHETER

ARROW INTERNATIONAL INC. ARROW TELEFLEX; CENTRAL VENOUS CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2016 resource optimization and innovation a convenience kit manufacturer was notified through customer service of a complaint logged by (b)(6) from (b)(6), regarding the needle holder within a teleflex arrow catheter kit not closing properly.After contacting the customer to further investigate the initial complaint that did not contain information noting any patient harm, further correspondence showed potential patient harm from prolonged procedure time, canceled and rescheduled procedure and risk of infection from repeat procedures.Other concerns noted in subsequent communications include: the guide wire fraying apart when being removed from patient, guide wire not advancing or will advance but cannot then remove the needle back over the lead wire because it gets stuck.
 
Event or Problem Description
Needle holder within teleflex arrow catheter kit is not closing properly, guide wire frayed, lead wire won't advance or gets stuck once advanced and won't pull back.Contained in a roi convenience kit as a component (finished device) in kit lawson # (b)(4) (max barrier central line kit trpl lumen 20cm) lot - 037938b.

Brand Name
ARROW TELEFLEX
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
315 carrington mill blvd.
morrisville NC 27560
MDR Report Key6243081
Report Number3004513970-2016-00001
Device Sequence Number439721
Product Code FOZ
UDI-Device Identifier10801902117219
UDI-Public10801902117219
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberN/A
Device Catalogue NumberCDC-45703-XP1A
Device Lot Number23F16F0796
Was Device Available for Evaluation? No
Device Age6 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2016
Initial Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1